Thunderstorm Wind, Oldham
- When
- June 16, 2:58 PM CST
- Where
- Oldham County, 4.72 mi WSW of Adrian
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.250, -102.760
Remnants of tropical storm Bud continue to pump moisture up to the Panhandles. Storms developed over NM and moved into the TX Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Remnants of tropical storm Bud continue to pump moisture up to the Panhandles. Storms developed over NM and moved into the TX Panhandle. One storm managed to have a 70 mph severe wind gust in Oldham County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:45 PM CST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 345 PM CDT Sat Jun 16 2018 .DISCUSSION... The word of the week looks to be wet. There is an upper level low descending into the Pacific NW and the low that is moving up from the Baja that is the remnants of Bud. We are already seeing showers and thunderstorms from Bud in New Mexico along the border, creeping into Oldham and Hartley counties. Expect these storms to continue shifting easterly into our area over the afternoon and evening hours. CAMs indicate the storms will be linear and hold together until around 10PM, and then as the line continues to push east, it will break apart. Soundings show PWAT values to be 1.2 to 1.3 which is near the max for this time of year. Storms could dump quite a bit of rain and cause localized flooding issues. As Bud gets pulled into the main flow, the area will see a bit of a break so to speak with slighter chances on storms to begin the workweek. Monday and Tuesday will see the upper low in the northwest start to slide east. This will allow for a series of shortwaves to bring vort maxes over the area. Combine these with deep gulf moisture pumping up to the Panhandles will bring many chances for precip over the entire area. Long range models show another upper level low attempting to descend but ride along the northern border with Canada late in the week. The models have held off on the frontal passage from the beginning of the week until more towards Thursday or Friday. The front looks to spur on more storms at the end of the week. Through the week, most of the indications for storms are that they should generally remain below severe levels; however, Wed and Thurs appear to have the best chances for storms to become supercellular. Heavy rain will be the biggest threat all week with all the storms. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 87 67 89 66 / 60 40 20 20 30 Beaver OK 74 90 72 94 70 / 50 40 20 20 30 Boise City OK 65 86 64 90 65 / 90 10 10 5 20 Borger TX 73 89 70 92 69 / 60 40 20 20 30 Boys Ranch TX 69 88 67 91 67 / 70 30 20 10 20 Canyon TX 68 87 67 90 66 / 50 40 20 20 30 Clarendon TX 73 88 70 91 69 / 40 40 20 20 40 Dalhart TX 67 83 64 91 66 / 80 20 10 5 20 Guymon OK 70 87 68 93 68 / 70 20 20 10 20 Hereford TX 65 85 65 89 66 / 60 30 20 10 20 Lipscomb TX 76 91 72 92 70 / 30 30 20 20 40 Pampa TX 70 87 68 89 66 / 50 40 30 20 30 Shamrock TX 75 93 73 92 71 / 30 30 20 20 40 Wellington TX 75 94 74 93 71 / 30 30 20 20 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 14/16
Hazardous Weather Outlook National Weather Service Amarillo TX 230 PM CDT Sat Jun 16 2018 OKZ001>003-TXZ001>020-317-170900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 230 PM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected to begin this afternoon across the western one-third of the Texas and Oklahoma Panhandles. Thunderstorm chances will increase tonight and spread east to include all of the area. No severe thunderstorms are expected. Heavy rains will be possible with some of the storms, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected each day across the Panhandles. Strong storms will be possible and severe storms cannot be ruled out, but the main thunderstorm hazard will likely be the potential for heavy rainfall, possibly leading to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Beat
The Amarillo radar (KAMA), 95 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762323.